Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 488, NWS Norman, OK

June 11, 2016Comanche County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2016, 5:24 PM CDT for Comanche County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 5:24 PM CDT (22:24 UTC)
Expired
Jun 11, 2016, 5:58 PM CDT
In force
34 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Comanche County, OK

The radar

The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1140 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS54 KOUN 112224
SVROUN
OKC031-112315-
/O.NEW.KOUN.SV.W.0488.160611T2224Z-160611T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT SAT JUN 11 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...

* UNTIL 615 PM CDT

* AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
  FORT SILL...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN LAWTON...CACHE...ELGIN...MEDICINE PARK...FORT SILL...LAKE
  LAWTONKA...LAKE ELLSWORTH...MEERS AND EASTERN WICHITA MOUNTAINS
  WILDLIFE REFUGE.

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 43 AND 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3456 9863 3485 9856 3485 9825 3454 9848
TIME...MOT...LOC 2224Z 204DEG 11KT 3468 9850 

HAIL...1.00IN
WIND...60MPH
 
$$

03
1 follow-up statement
789 
WWUS54 KOUN 112258
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT SAT JUN 11 2016

OKC031-112307-
/O.CAN.KOUN.SV.W.0488.000000T0000Z-160611T2315Z/
COMANCHE OK-
558 PM CDT SAT JUN 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COMANCHE COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER...SMALL
HAIL...GUSTY WINDS...AND HEAVY RAIN WHICH WILL RESULT IN FLASH
FLOODING ARE STILL POSSIBLE WITH THIS STORM.

LAT...LON 3456 9863 3485 9856 3485 9825 3454 9848
TIME...MOT...LOC 2255Z 204DEG 11KT 3477 9845 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 11, 2:35 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Norman OK
235 PM CDT SAT JUN 11 2016

.DISCUSSION...
Rain chances and heat will continue to be main focus for this forecast.

Very warm and humid airmass along with a minor disturbance has
lead to scattered showers/thunderstorms across portions
of southern OK and north TX this aftn. Much of this activity
is expected to dissipate early this evening. However, latest
models are indicating some redevelopment overnight near the
previously mentioned disturbance as it track east and northeast
through Red River valley overnight. Will likely keep chance pops
across the south for this possibility.

Not much change for Sunday as very warm and humid conditions
cont. Main focus may be across eastern part of state, but at
least a fewe choes may occur during the day just about anywhere.

For Sunday night into Monday, models still show the potential
for activity to move south out of western Kansas into northern
and perhaps central Oklahoma. Severe potential with any of this
activity looks to remain low.

By Tuesday, the stronger upper shortwave trough will make its
way east out of the central Rockies into the Central/Northern
Plains. Models cont to trend farther north with this wave,
leaving much of Oklahoma and north Texas with dry and hot
conditions for Tuesday. Still not out of the question to see a
few storms late Tuesday, but by far the better chances will
remain north of the area.

Mainly hot and muggy conditions then expected into the latter
part of the week with temps approaching the century mark and
daytime heat indicies between 100 and 105 possible. A trough will
drop south through the Ohio into the Mississippi River valleys by
the end of the week. This may bring a back-door cold front with
some slightly cooler temps and a low-end rain chance with it.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  71  89  71  89 /  20  40  30  30
Hobart OK         70  91  72  94 /  20  40  30  30
Wichita Falls TX  71  91  72  94 /  40  40  20  30
Gage OK           68  92  70  95 /  10  20  30  20
Ponca City OK     71  90  71  91 /  10  20  20  30
Durant OK         72  87  72  88 /  30  50  30  50

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/30
Hazardous weather outlook, Jun 11, 4:44 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
444 PM CDT SAT JUN 11 2016

OKZ004>048-050>052-TXZ083>090-122145-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
444 PM CDT SAT JUN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS
OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. THE GREATEST
CHANCE FOR STORMS WILL BE THROUGH THIS EVENING IN PARTS OF WEST
CENTRAL AND SOUTHERN OKLAHOMA... AND WESTERN NORTH TEXAS. A FEW OF
THE STORMS MAY BECOME STRONG TO SEVERE WITH HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MPH POSSIBLE. FREQUENT LIGHTNING
AND HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL ALSO BE A
CONCERN IN SOME AREAS.

THE POTENTIAL FOR STRONG TO SEVERE STORMS ALONG WITH THE AMOUNT OF
ACTIVITY WILL LIKELY DIMINISH AFTER SUNSET. HOWEVER... SHOWERS
AND THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY SUNDAY FOR AREAS
MAINLY ALONG AND SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

.THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT WEDNESDAY.
HEAVY RAIN WILL CONTINUE TO BE A POTENTIAL PROBLEM. SEVERE STORMS
WILL BE POSSIBLE IN FAR NORTHWEST OKLAHOMA LATE MONDAY.

.HEAT...
INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN HIGH
AFTERNOON HEAT INDICES THROUGH MUCH OF THE WEEK...REACHING 100 TO
105 AT TIMES ACROSS MUCH OF CENTRAL AND SOUTHERN OKLAHOMA...AND
WESTERN NORTH TEXAS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jun 11, 4:46 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
446 PM CDT SAT JUN 11 2016

TXZ086-089-112230-
ARCHER TX-WICHITA TX-
446 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARCHER AND
SOUTHEASTERN WICHITA COUNTIES UNTIL 530 PM CDT...

AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
WICHITA FALLS...MOVING NORTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...SHEPPARD AFB...LAKESIDE CITY AND PLEASANT VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3375 9858 3400 9867 3400 9842 3374 9843
      3372 9842
TIME...MOT...LOC 2145Z 170DEG 8KT 3379 9850

03
Special weather statement, Jun 11, 4:47 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT JUN 11 2016

TXZ090-112230-
CLAY TX-
447 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY COUNTY UNTIL 530 PM
CDT...

AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BLUEGROVE...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
HENRIETTA...BLUEGROVE...EASTERN LAKE ARROWHEAD AND JOY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3351 9818 3355 9838 3383 9833 3376 9801
TIME...MOT...LOC 2145Z 208DEG 16KT 3359 9827

03
Special weather statement, Jun 11, 4:49 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT SAT JUN 11 2016

OKZ038-112230-
COMANCHE OK-
449 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COMANCHE COUNTY
UNTIL 530 PM CDT...

AT 445 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF
CACHE...MOVING NORTH AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN LAWTON...CACHE...MEDICINE PARK...FORT SILL...SOUTHEASTERN
WICHITA MOUNTAINS WILDLIFE REFUGE...DORIS CAMPGROUND AND THE VISITOR
CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3453 9853 3453 9862 3473 9867 3473 9845
TIME...MOT...LOC 2145Z 182DEG 9KT 3458 9858

03
Special weather statement, Jun 11, 4:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT SAT JUN 11 2016

OKZ027-038-039-112245-
COMANCHE OK-GRADY OK-STEPHENS OK-
457 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...
SOUTHWESTERN GRADY AND NORTHWESTERN STEPHENS COUNTIES UNTIL 545 PM
CDT...

AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
STERLING...MOVING NORTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

LOCATIONS IMPACTED INCLUDE...
MARLOW...RUSH SPRINGS...FLETCHER...STERLING...CENTRAL HIGH AND ACME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3459 9795 3461 9822 3485 9825 3486 9794
TIME...MOT...LOC 2154Z 190DEG 16KT 3467 9814

03
Special weather statement, Jun 11, 5:19 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT SAT JUN 11 2016

OKZ038-044-112245-
COMANCHE OK-COTTON OK-
519 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COMANCHE AND
NORTHWESTERN COTTON COUNTIES UNTIL 545 PM CDT...

AT 518 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF
CHATTANOOGA...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
GERONIMO AND FAXON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3425 9855 3432 9861 3433 9861 3433 9863
      3434 9863 3453 9857 3451 9833
TIME...MOT...LOC 2218Z 204DEG 19KT 3436 9856

03
Special weather statement, Jun 11, 5:22 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
522 PM CDT SAT JUN 11 2016

TXZ086-112245-
WICHITA TX-
522 PM CDT SAT JUN 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WICHITA COUNTY UNTIL
545 PM CDT...

AT 518 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
IOWA PARK...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BURKBURNETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3401 9876 3413 9875 3413 9869 3415 9866
      3416 9863 3414 9857 3413 9856 3412 9856
      3411 9854 3400 9866
TIME...MOT...LOC 2218Z 203DEG 12KT 3404 9870

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:13 PM CDTSpecial Weather StatementOUNLove32 min
Jun 11, 3:22 PM CDTSpecial Weather StatementOUNBryan38 min
Jun 11, 4:09 PM CDTSevere Thunderstorm WarningOUNComanche36 min
Jun 11, 4:12 PM CDTSpecial Weather StatementOUNStephens33 min
Jun 11, 4:20 PM CDTSpecial Weather StatementOUNBeckham55 min
Jun 11, 4:22 PM CDTSevere Thunderstorm WarningOUNStephens38 min
Jun 11, 4:31 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman44 min
Jun 11, 4:49 PM CDTSpecial Weather StatementOUNComanche41 min
Jun 11, 4:57 PM CDTSpecial Weather StatementOUNStephens48 min
Jun 11, 5:19 PM CDTSpecial Weather StatementOUNCotton26 min
Jun 11, 5:34 PM CDTSpecial Weather StatementOUNCaddo41 min
Jun 11, 5:40 PM CDTAreal Flood AdvisoryOUNComanche3 hr
Jun 11, 5:43 PM CDTSpecial Weather StatementOUNGrady47 min
Jun 11, 5:54 PM CDTFlash Flood WarningOUNComanche3 hr
Jun 11, 6:11 PM CDTSpecial Weather StatementOUNCaddo34 min
Jun 11, 6:13 PM CDTSevere Thunderstorm WarningOUNGrady32 min
Jun 11, 6:28 PM CDTSpecial Weather StatementOUNCuster47 min
Jun 11, 6:41 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma19 min
Jun 11, 6:49 PM CDTAreal Flood AdvisoryOUNGrady3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.